The things we do, the things we endure, to manage blood glucose levels as people with diabetes…
For those with type 1 diabetes and insulin-dependent type 2 diabetes, there is always the possibility of too much or too little insulin, either of which becomes an emergency.
For those with type 2 diabetes treated by oral medications, many such meds come with gastrointestinal upset side effects. And often, the evil carbohydrates that are supposed to be limited are the only comfort for such upset, which seems entirely counter-productive. Not an emergency, but enough of a problem that it can impact daily life activities. Sometimes a temporary hassle, sometimes troublesome enough to switch to a different solution.
Due to a switch in insurance and some mix-ups in my endocrinologist’s office, I ended up going without metformin at the full prescribed dosage for a couple months as I stretched out what medication I did have.
This weekend, after a few weeks of weight gain and erratic blood glucose levels, I finally returned to the prescribed course of metformin. Complete with nausea, which I can only hope will subside after a few days. In the meantime, graham crackers and applesauce are my friends.
At least the weight will drop off quickly…right?